Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 101, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2011, 6:26 PM CDT for Marshall County, Story County, Iowa. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 8, 2011, 7:01 PM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Marshall County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 47 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:33 PM CDT | HAIL 1 | 2 Nw Collins, IA | TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT 690TH AND 295TH NORTHWEST OF COLLINS. RELAYED BY EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 5:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1876 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS53 KDMX 082326 SVRDMX IAC127-169-090015- /O.NEW.KDMX.SV.W.0101.110608T2326Z-110609T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 626 PM CDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MARSHALL COUNTY IN CENTRAL IOWA... EASTERN STORY COUNTY IN CENTRAL IOWA... * UNTIL 715 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF NEVADA...OR 17 MILES SOUTHEAST OF AMES...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STATE CENTER...COLO...ZEARING...ST. ANTHONY AND CLEMONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. && LAT...LON 4187 9332 4187 9344 4221 9334 4215 9300 TIME...MOT...LOC 2326Z 215DEG 27KT 4192 9333 WIND...HAIL <50MPH 1.00IN $$ BEERENDS
4 follow-up statements
583 WWUS53 KDMX 082329 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 629 PM CDT WED JUN 8 2011 IAC127-169-090015- /O.CON.KDMX.SV.W.0101.000000T0000Z-110609T0015Z/ STORY IA-MARSHALL IA- 629 PM CDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL MARSHALL AND EASTERN STORY COUNTIES UNTIL 715 PM CDT... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF NEVADA...OR 17 MILES SOUTHEAST OF AMES...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... STATE CENTER...COLO...ZEARING...ST. ANTHONY AND CLEMONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4187 9332 4187 9344 4221 9334 4215 9300 TIME...MOT...LOC 2329Z 215DEG 27KT 4193 9332 WIND...HAIL <50MPH 1.50IN $$ BEERENDS
247 WWUS53 KDMX 082341 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 641 PM CDT WED JUN 8 2011 IAC127-169-090015- /O.CON.KDMX.SV.W.0101.000000T0000Z-110609T0015Z/ STORY IA-MARSHALL IA- 641 PM CDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL MARSHALL AND EAST CENTRAL STORY COUNTIES UNTIL 715 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STATE CENTER...OR 18 MILES WEST OF MARSHALLTOWN...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... STATE CENTER...ST. ANTHONY AND CLEMONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4197 9332 4219 9324 4215 9300 4194 9324 TIME...MOT...LOC 2341Z 222DEG 31KT 4200 9323 WIND...HAIL <50MPH 1.00IN $$ BEERENDS
749
WWUS53 KDMX 082351
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT WED JUN 8 2011
IAC169-090001-
/O.CAN.KDMX.SV.W.0101.000000T0000Z-110609T0015Z/
STORY IA-
651 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL STORY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4211 9305 4210 9306 4207 9310 4198 9319
4200 9323 4203 9323 4218 9318 4215 9300
TIME...MOT...LOC 2351Z 225DEG 32KT 4205 9314
$$
IAC127-090015-
/O.CON.KDMX.SV.W.0101.000000T0000Z-110609T0015Z/
MARSHALL IA-
651 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MARSHALL COUNTY UNTIL 715 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR STATE CENTER...OR 13 MILES WEST OF
MARSHALLTOWN...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. ANTHONY AND CLEMONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4211 9305 4210 9306 4207 9310 4198 9319
4200 9323 4203 9323 4218 9318 4215 9300
TIME...MOT...LOC 2351Z 225DEG 32KT 4205 9314
WIND...HAIL <50MPH 1.00IN
$$
BEERENDS802
WWUS53 KDMX 090001
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT WED JUN 8 2011
IAC127-090010-
/O.CAN.KDMX.SV.W.0101.000000T0000Z-110609T0015Z/
MARSHALL IA-
701 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARSHALL COUNTY
IS CANCELLED...
THIS WARNING HAS BEEN REPLACED BY A NEW SEVERE THUNDERSTORM WARNING
IN EFFECT FOR MARSHALL COUNTY UNTIL 745 PM.
LAT...LON 4211 9305 4210 9306 4207 9310 4198 9319
4200 9323 4203 9323 4218 9318 4215 9300
TIME...MOT...LOC 0000Z 225DEG 32KT 4211 9306
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT WED JUN 08 2011 .SHORT TERM /TONIGHT/... CDFNT CONTINUES TO MAKE SLOW PROGRESS TO THE SOUTHEAST. INIT WSHFT BOUNDARY IS OUT AHEAD OF THE TRUE COLD AIR WITH DEW POINT DISCONTINUITY SHOWING THE REAL PUSH OF COOLER AIR. EXPECT TO SEE SOME TSRA DVLPMT TWD EVE...BUT AHEAD OF SNST AS THE CAP WEAKENS. TSRA THIS EVE SHOULD BE ALONG AND S OF A KCID-KDSM-KRDK LINE WITH A NARROW WINDOW FOR POTENIAL SVR WX AND +RA. FRONT WILL STALL OVR NGT WITH SOME WAA BEGINNING TO TAKE PLACE AFT MIDN. FOR THAT REASON...WENT FOR FAIRLY STRONG POPS FOR THE OVR NGT PD. MOS TEMPS LOOK REASONABLE FOR MINS TNGT WITH BULK OF THE PUSH EARLY ON. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... A RELATIVELY ACTIVE PATTERN IS EXPECTED IN THE LONG TERM ALTHOUGH A BREAK IS EXPECTED DURING THE WEEKEND. INITIALLY ON THURSDAY... CONVERGENCE WILL BE MAXIMIZED ALONG THE BOUNDARY IN SOUTHERN IA WHERE ONGOING CONVECTION IS EXPECTED ON THURSDAY MORNING. HAVE GONE WITH HIGH LIKELY POPS AS ELEVATED CONVECTION MOVES ACRS THIS AREA. SOME THREAT OF SEVERE WEATHER WILL EXISTS...MAINLY FROM HAIL ALONG WITH HEAVY RAINFALL AS PWATS INCREASE TO NEARLY 2.00 BY THURSDAY MORNING. CONVECTION WILL BEGIN TO BUILD TO THE NORTH BY LATER IN THE DAY AS UPPER SYSTEM PASSES THROUGH THE ROCKIES AND INTO THE PLAINS. SFC WAVE DEVELOPMENT IN NORTHEAST KANSAS WILL ENHANCE THETA-E ADVECTION ACRS WESTERN IA BY LATER IN THE AFTERNOON ACRS THE WEST. SEVERE CONVECTION WILL REMAIN POSSIBLE DURING THIS TIME ALTHOUGH IT SHOULD REMAIN MAINLY ELEVATED WITH HAIL AND POSSIBLY SOME WIND DEPENDING ON THE DEPTH OF THE NEAR SFC INVERSION. WIDESPREAD CONVECTION WILL PERSIST INTO THURSDAY NIGHT AS WAVE LIFTS INTO THE STATE AND MOIST LOW LEVEL FLOW CONTINUES INTO THE STATE WITH LLJ FOCUSED INTO CENTRAL IOWA. HEAVY RAIN WILL REMAIN A POSSIBILITY THROUGH THIS TIME WITH PWATS REMAINING FROM 1.75 TO 2 INCHES. AREAL COVERAGE WILL BEGIN DIMINISH ON FRIDAY AS MAIN SYNOPTIC FORCING SHIFTS TO THE EAST ALONG WITH THE SFC WAVE. MAIN CONCERN WILL BE SOME REDEVELOPMENT IN THE SOUTHEAST THIRD OR SO OF THE CWA BY AFTERNOON AHEAD OF THE LOW. AT THIS POINT...IT APPEARS WEAK SFC RIDGING WILL BUILD ACRS THE STATE INTO THE WEEKEND WITH DRY CONDITIONS ON SATURDAY INTO EARLY SUNDAY. HOWEVER...GFS AND EURO INDICATE A QUICK RETURN TO WAA AND MOISTURE RETURN ON SUNDAY AS SFC RIDGING SLIDES TO THE EAST. THEREAFTER...WILL SEE A DAILY THREAT OF THUNDERSTORMS WITH NEARBY SFC BOUNDARIES AND MOISTURE FLOWING INTO THE REGION. SEVERE CONVECTION WILL REMAIN POSSIBLE BUT DOES NOT APPEAR WIDESPREAD OR OVERLY INTENSE AS SHEAR STAYS LIMITED. TEMPERATURES WILL BE MUCH COOLER THROUGH SATURDAY BEFORE SOME MODERATION INTO EARLY NEXT WEAK TO SEASONABLY WARM CONDITIONS. && .HYDROLOGY... A DECENT THREAT FOR SIG RAINFALL IS TRYING SETUP WITH CDFNT STALLING LATER TNGT THROUGH THE NEXT FEW DAYS. ATTM THINKING IS THAT DYNAMICS ARE NOT ALL THERE FOR A BIG EVENT TNGT. WOULD SEE 1/2-1 INCH OVR A WIDE AREA...BUT WITH ONLY 20 KTS OR SO OF WIND AT H8 DON'T THINK IT WILL GET OUT OF HAND. THIS COULD SET THE STAGE IF WE DO GET ANOTHER EVENT THU NGT...WHICH SEEMS MORE LKLY. && .AVIATION...08/18Z CFFNT NERN IA INTO THE SWRN CORNER WILL PUSH SOUTHEAST OF THE TAF SITES BY THIS EVE. FIRST ROUND OF TSRA IS EXPECTED LATER THIS AFTN...MAINLY AFFECTING THE KOTM AREA. COULD SEE TSRA BRUSH KDSM AND KALO...BUT IT WILL BE PRETTY ISOLD. CONDS WILL DETEROIRATE OVR NIGHT AS THE FRONT STALLES. TSRA WILL BECOME MORE WDSPRD ACRS SRN IA WITH ISOLD TSRA IN THE N LATE TNGT OR THU MRNG. ATTM DID NOT GO WITH MVFR CONDS WITH CIGS...HOWEVER IF TSRA BCM MORE WDSPRD WOULD NOT BE SURPRISED TO SEE THE SRN HALF OF THE STATE HAVE CIGS FALL BLO 030. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MS JUN 11 LONG TERM...COGIL AVIATION...MS JUN 11
Hazardous weather outlook, Jun 8, 3:40 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED JUN 8 2011 IAZ004>007-015>017-023>027-033>037-044>047-057-058-070-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-SAC-CALHOUN-WEBSTER- HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS- 340 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODS OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ028-038-039-048>050-059>062-071>075-081>086-092>097-091100- BREMER-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER- POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 340 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE AREA TONIGHT. THERE IS A THREAT FOR SEVERE THUNDERSTORMS FOR A BRIEF PERIOD THIS EVENING. THE PRIMARY THREAT WILL BE FOR LARGE HAIL...WITH HIGH WINDS A SECONDARY THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH FRIDAY NIGHT...ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL STORMS ARE EXPECTED SUNDAY NIGHT THROUGH MONDAY. SOME STORMS THROUGH FRIDAY NIGHT WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. HEAVY RAINFALL IS ALSO POSSIBLE. ADDITIONAL STORMS ARE POSSIBLE SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT FOR STORMS LATER THIS WEEKEND AND NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 600 PM UNTIL 1000 PM TONIGHT.
In the hours before
Local storm report, Jun 8, 5:44 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
544 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 N ANKENY 41.74N 93.61W
06/08/2011 E0.88 INCH POLK IA TRAINED SPOTTER
&&
COGILLocal storm report, Jun 8, 5:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 6 SSW REINBECK 42.25N 92.66W
06/08/2011 E1.00 INCH TAMA IA TRAINED SPOTTER
DIME TO QUARTER SIZE...
0515 PM HAIL REINBECK 42.32N 92.60W
06/08/2011 E0.88 INCH GRUNDY IA TRAINED SPOTTER
0545 PM HAIL 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/08/2011 E0.88 INCH POLK IA TRAINED SPOTTER
&&
JBSpecial weather statement, Jun 8, 5:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 547 PM CDT WED JUN 8 2011 IAZ048-060-061-082315- JASPER-POLK-STORY- 547 PM CDT WED JUN 8 2011 AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL POLK COUNTY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MINGO AND MAXWELL BY 615 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Local storm report, Jun 8, 5:48 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
548 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 5 SSE REINBECK 42.25N 92.54W
06/08/2011 E1.75 INCH TAMA IA LAW ENFORCEMENT
&&
DONAVONLocal storm report, Jun 8, 6:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL GLADBROOK 42.19N 92.71W
06/08/2011 E1.00 INCH TAMA IA TRAINED SPOTTER
DIME TO QUARTER SIZE
0548 PM HAIL 4 NW ANKENY AIRPORT 41.74N 93.61W
06/08/2011 E1.00 INCH POLK IA TRAINED SPOTTER
&&
JBLocal storm report, Jun 8, 6:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 5 W TRAER 42.20N 92.56W
06/08/2011 M1.50 INCH TAMA IA TRAINED SPOTTER
0619 PM HAIL STATE CENTER 42.02N 93.17W
06/08/2011 E0.88 INCH MARSHALL IA LAW ENFORCEMENT
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:18 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 57 min |
| Jun 8, 5:49 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 26 min |
| Jun 8, 5:50 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 40 min |
| Jun 8, 5:54 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 51 min |
| Jun 8, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Story | 57 min |
| Jun 8, 6:11 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 64 min |
| Jun 8, 6:37 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 38 min |
| Jun 8, 6:59 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.